Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 28, 2000, 6:04 PM EDT for Jefferson County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 28, 2000, 7:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:15 PM EDT | Thunderstorm Wind | Wintersville, OH | Thunderstorm winds downed several large tree limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526 WUUS51 KPBZ 282204 SVRPIT OHC081-282300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 604 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN OHIO * UNTIL 700 PM EDT * AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF RICHMOND...MOVING EAST AT 15 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BERGHOLZ... <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:03 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 28, 3:03 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT FRI JUL 28 2000 LOTS OF LOW LEVEL MOISTURE PRODUCING TORRENTIAL DOWNPOURS AND ISOLATED SEVERE THUNDERSTORMS. POSTED A FLASH FLOOD WATCH TIL 10 PM FOR ALL OF CWA. UPPER LOW TO THE WEST DIGS A LITTLE TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS WITH VORT LOBES WRAPPING AROUND. WILL REMAIN IN SOUTHWEST FLOW WITH CHANCE THUNDERSTORMS EACH DAY THROUGH EXTENDED. .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Jul 28, 3:52 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....3
0345 PM BURGETTSTOWN PA FLOODING
07/28/00 WASHINGTON ROAD FLOODINGLocal storm report, Jul 28, 4:16 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....[
0330 PM AMBRIDGE PA FLOODING
07/28/00 BEAVER ROAD FLOODINGLocal storm report, Jul 28, 4:47 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM DRESDEN OH .75 INCH HAIL
07/28/00 MUSKINGUM
0410 PM DRESDEN OH WIND DAMAGE
07/28/00 MUSKINGUM TREES DOWN
0430 PM MINERVA OH .75 INCH HAIL
07/28/00 CARROLLLocal storm report, Jul 28, 5:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM COSHOCTON OH WIND DAMAGE
07/28/00 COSHOCTON WIRES AND LARGE LIMBS DOWN
E OF COSHOCTON ON COUNTY
ROAD 16.
NNNNLocal storm report, Jul 28, 5:26 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..../
0524 PM PERRYVILLE OH 1 INCH HAIL
07/28/00 CARROLL QUARTER SIZE HAIL IN
PERRYVILLE.Local storm report, Jul 28, 5:42 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 3 SE PITTSBURGH PA 1.25 INCH HAIL
07/28/00 ALLEGHENY
0527 PM BLAIRSVILLE PA FLOODING
07/28/00 INDIANA THREE FEET OF WATERB IN
NORTH BLAIRSVILLE. BLACK
LICK CREEK RUNNING HIGH.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 60 min |
| Jul 28, 1:24 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 66 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 64 min |
| Jul 28, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey | 61 min |
| Jul 28, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
| Jul 28, 4:26 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jul 28, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jul 28, 5:11 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 64 min |
| Jul 28, 5:32 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.